Alert archive / North Carolina / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 87, NWS Raleigh, NC
NWS Raleigh, NC issued this severe thunderstorm warning at Jun 24, 2018, 4:25 PM EDT for Johnston County, Sampson County, Wayne County, North Carolina. It was in force for 65 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 24, 2018, 4:25 PM EDT (20:25 UTC)
- Expired
- Jun 24, 2018, 5:30 PM EDT
- In force
- 65 min
- Issued by
- NWS Raleigh, NC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Johnston County, NC, Sampson County, NC, Wayne County, NC
The radar
The Raleigh/Durham radar (KRAX), 66 km from the middle of the area, began a volume at 20:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 24, 4:54 PM EDT | TSTM WND DMG | 6 E Hobbton, NC | POWER LINES BLOWN DOWN AND INTO TREES. |
| Jun 24, 5:00 PM EDT | TSTM WND DMG | Mount Olive, NC | MULTIPLE TREES DOWN IN SOUTHERN WAYNE COUNTY NEAR THE DUPLIN COUNTY LINE. TIME ESTIMATED BY RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 29 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Newport, NC (KMHX), launched 12:00Z, 8.4 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1043 J/kg
- Mixed-layer CIN
- -78 J/kg
- Mixed-layer LCL
- 1010 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- 50 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
169
WUUS52 KRAH 242025
SVRRAH
NCC101-163-191-242130-
/O.NEW.KRAH.SV.W.0087.180624T2025Z-180624T2130Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Raleigh NC
425 PM EDT SUN JUN 24 2018
The National Weather Service in Raleigh has issued a
* Severe Thunderstorm Warning for...
Wayne County in central North Carolina...
Northern Sampson County in central North Carolina...
Southeastern Johnston County in central North Carolina...
* Until 530 PM EDT
* At 425 PM EDT, severe thunderstorms were located along a line
extending from 6 miles east of Benson to 13 miles west of Mount
Olive to 10 miles northwest of Clinton, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Goldsboro, Clinton, Mount Olive, Walnut Creek, Newton Grove,
Salemburg, Turkey, Seven Springs, Mar-Mac and Cliffs Of The Neuse
State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Damaging winds and continuous cloud to ground lightning is occurring
with these storms. Move indoors immediately. Lightning is one of
nature's leading killers. Remember, if you can hear thunder, you are
close enough to be struck by lightning.
&&
LAT...LON 3502 7865 3523 7842 3543 7847 3539 7780
3532 7783 3518 7784 3516 7788 3515 7789
3517 7793 3516 7797 3519 7802 3518 7807
3519 7816 3509 7817 3508 7816 3492 7815
3486 7816
TIME...MOT...LOC 2025Z 279DEG 30KT 3536 7843 3522 7831 3508 7849
HAIL...<.75IN
WIND...60MPH
$$
774 follow-up statements
123
WWUS52 KRAH 242041
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
441 PM EDT SUN JUN 24 2018
NCC101-242050-
/O.CAN.KRAH.SV.W.0087.000000T0000Z-180624T2130Z/
Johnston NC-
441 PM EDT SUN JUN 24 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN JOHNSTON COUNTY
IS CANCELLED...
The storms which prompted the warning have moved out of the warned
area. Therefore, the warning has been cancelled.
LAT...LON 3500 7848 3522 7839 3532 7827 3532 7824
3534 7822 3535 7816 3538 7814 3541 7815
3539 7780 3532 7783 3518 7784 3515 7790
3517 7793 3517 7797 3519 7802 3518 7807
3519 7816 3509 7817 3508 7816 3486 7816
TIME...MOT...LOC 2040Z 277DEG 23KT 3529 7823 3514 7826 3508 7839
$$
NCC163-191-242130-
/O.CON.KRAH.SV.W.0087.000000T0000Z-180624T2130Z/
Wayne NC-Sampson NC-
441 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR WAYNE AND NORTHEASTERN SAMPSON COUNTIES...
At 440 PM EDT, severe thunderstorms were located along a line
extending from 11 miles northwest of Mount Olive to 10 miles
northwest of Bowdens to 6 miles northwest of Clinton, moving east at
25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mount Olive, Walnut Creek, Newton Grove, Turkey, Seven Springs,
Mar-Mac, Cliffs Of The Neuse State Park and Elroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3500 7848 3522 7839 3532 7827 3532 7824
3534 7822 3535 7816 3538 7814 3541 7815
3539 7780 3532 7783 3518 7784 3515 7790
3517 7793 3517 7797 3519 7802 3518 7807
3519 7816 3509 7817 3508 7816 3486 7816
TIME...MOT...LOC 2040Z 277DEG 23KT 3529 7823 3514 7826 3508 7839
HAIL...<.75IN
WIND...60MPH
$$
77536
WWUS52 KRAH 242053
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
453 PM EDT SUN JUN 24 2018
NCC163-191-242130-
/O.CON.KRAH.SV.W.0087.000000T0000Z-180624T2130Z/
Wayne NC-Sampson NC-
453 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN WAYNE AND NORTHEASTERN SAMPSON COUNTIES...
At 452 PM EDT, severe thunderstorms were located along a line
extending from 6 miles northwest of Mount Olive to 6 miles northwest
of Bowdens to near Clinton, moving east at 25 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mount Olive, Walnut Creek, Turkey, Seven Springs, Hobbton, Mar-Mac,
Brogden and Cliffs Of The Neuse State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3497 7840 3523 7831 3535 7816 3540 7803
3539 7780 3532 7783 3518 7784 3515 7790
3517 7793 3517 7797 3519 7802 3518 7807
3519 7816 3509 7817 3508 7816 3486 7816
TIME...MOT...LOC 2052Z 270DEG 23KT 3526 7816 3513 7817 3507 7830
HAIL...<.75IN
WIND...60MPH
$$
77397
WWUS52 KRAH 242105
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
505 PM EDT SUN JUN 24 2018
NCC163-191-242130-
/O.CON.KRAH.SV.W.0087.000000T0000Z-180624T2130Z/
Wayne NC-Sampson NC-
505 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN WAYNE AND NORTHEASTERN SAMPSON COUNTIES...
At 504 PM EDT, severe thunderstorms were located along a line
extending from near Mount Olive to Beautancus to 8 miles northwest of
Clinton, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Mount Olive, Walnut Creek, Turkey, Seven Springs, Hobbton, Mar-Mac,
Brogden and Cliffs Of The Neuse State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3497 7840 3523 7831 3535 7816 3540 7803
3539 7780 3532 7783 3518 7784 3515 7790
3517 7793 3517 7797 3519 7802 3518 7807
3519 7816 3509 7817 3508 7816 3486 7816
TIME...MOT...LOC 2104Z 278DEG 31KT 3525 7805 3511 7802 3511 7842
HAIL...<.75IN
WIND...60MPH
$$
77360
WWUS52 KRAH 242117
SVSRAH
Severe Weather Statement
National Weather Service Raleigh NC
517 PM EDT SUN JUN 24 2018
NCC163-191-242130-
/O.CON.KRAH.SV.W.0087.000000T0000Z-180624T2130Z/
Wayne NC-Sampson NC-
517 PM EDT SUN JUN 24 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR SOUTHERN WAYNE AND NORTHEASTERN SAMPSON COUNTIES...
At 517 PM EDT, severe thunderstorms were located along a line
extending from near Walnut Creek to near Albertson to 7 miles north
of Clinton, moving east at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Goldsboro, Clinton, Mount Olive, Walnut Creek, Turkey, Seven Springs,
Hobbton, Cliffs Of The Neuse State Park and Elroy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Straight line winds can blow down trees, power lines, and damage
mobile homes and other buildings. Seek shelter in a sturdy structure
until the storm has passed. Stay away from windows as flying debris
generated by damaging winds can be deadly.
Continuous cloud to ground lightning is occurring with these storms.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
&&
LAT...LON 3497 7840 3523 7831 3525 7818 3525 7801
3539 7788 3539 7780 3532 7783 3518 7784
3515 7790 3517 7793 3517 7797 3519 7802
3518 7807 3519 7816 3509 7817 3508 7816
3496 7816
TIME...MOT...LOC 2117Z 277DEG 30KT 3534 7783 3511 7791 3511 7831
HAIL...<.75IN
WIND...60MPH
$$
77What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Raleigh, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 24, 4:10 PM EDT, 15 minutes earlier.
Area forecast discussion, Jun 24, 4:10 PM EDT, 15 minutes before
Area Forecast Discussion National Weather Service Raleigh NC 410 PM EDT Sun Jun 24 2018 .SYNOPSIS... A weak cold front will drop south into the area tonight and will briefly stall across southern portions of the state on Monday. This front will push south of the area early Tuesday. && NEAR TERM /THROUGH TONIGHT/... As of 410 PM Sunday... Greatest threat/coverage of scattered convection through mid-evening will remain roughly south of highway 64, especially over sections of the Sandhills and the southern Coastal Plain. The atmosphere over this region remains moderately unstable and with a minor shear axis passing overhead, scattered t-storms a high probability through the mid evening hours. With loss of heating, should see the bulk of the convection diminish. Across the northern counties, a few t-storms still possible through late evening as a sfc front drifts southward through this region. Still expect the bulk of the convection to remain below severe threshold. However, those storms that develop a decent and prolonged updraft will need to be monitored as DCAPE values 1000-1300 J/kg cover the region, increasing the potential for strong/locally damaging downburst winds. As the sfc front glides/stalls over the southern counties overnight, isolated convection will remain a possibility. && .SHORT TERM /MONDAY AND MONDAY NIGHT/... As of 410 PM Sunday... Potential for a convectively active day Monday-Monday night. Some model guidance suggest a MCV crossing eastern KY/northeast TN Monday morning, passing overhead late Monday afternoon through Monday evening. The atmosphere Monday afternoon projected to be moderately to strongly unstable with MLCAPE 3000-3500 J/kg across the southern counties, in vicinity of the stalled sfc front. One element Monday that we are lacking today is shear. The latest NAM suggest bulk shear on the order of 35-40kts over the region late Monday-Monday evening. If this materializes, should see convection organize into a decent bow or a QLCS capable of producing significant wind damage. In addition, any storm/cell that intersects the sfc boundary will have the potential to develop low level rotation, supportive of short lived weak tornadoes. Plan to highlight the wind threat in the HWO while the tornado threat appears too minimal to mention at this time. The convective scenario has the potential to evolve into a heavy rain event as storms may train eastward along the stalled boundary across the south well into the night Monday night. Due to recent dry conditions across sections of the southern Piedmont and Sandhills, do not anticipate a flood watch though would not be surprised if a few urban/small stream flood advisories issued. Temperatures Monday afternoon should average about a category cooler most locations in anticipation of more cloud coverage and expected convection. Highs should vary from 85-90 across the north, and 90-95 degrees across the south. && .LONG TERM /TUESDAY THROUGH SUNDAY/... As of 344 PM Sunday... Tuesday and Tuesday night: The forecast for this period still remain quite uncertain, as much of it will depend on what happens with the MCS tracking through the Midwest into the TN Valley today/tonight. Though the models differ, there is an indication that the upper level wave and embedded disturbances will swing through portions of central NC Tuesday into Tuesday evening. How long, where, and how intense the convection is when it does so are hard to get a handle on and will depend greatly on the surface boundary as convection will be focused along it. There is a potential things could still be quite active Tuesday, especially across the south and east, thus have increased rain and thunder chances during that time. Keep in mind, should the boundary set up along the SC/NC border, much of Central NC could remain convection free. Temperatures will also depend on the convection and associated cloud cover and outflow, but for now expect Tuesday to be the "coolest" day of the period, with highs in the mid 80s and lows in the mid 60s to around 70 degrees. Wednesday through Sunday: Another, deeper, low will progress eastward out of the Northern High Plains and into the Great Lakes on Tuesday night/Wednesday. The trough will swing through the area on Wednesday, pushing the previous low offshore and bringing another round of convection into central NC. The upper level ridge will then once again build east and northward over the region over the weekend as the piedmont trough once again sets up. Convection during this period, aside from mentioned above, will primarily be diurnal in nature. Temperatures are expected to increase once again for the end of the week into the weekend, with highs returning to the mid 90s and lows in the mid 70s. Though it's a bit far out in time, heat indices on Friday could once again approach/exceed heat advisory criteria for points between the Triangle and Fayetteville. && .AVIATION /18Z SUNDAY THROUGH FRIDAY/... As of 125 PM Sunday... VFR parameters will persist across central NC through mid day Monday with the exception where scattered convection occurs this afternoon through this evening. In the vicinity of where the heavier showers and storms occur, expect brief instances of MVFR/IFR visibility and MVFR ceilings, along with sfc wind gusts 30-40kts. The convective threat appears highest in the vicinity of KFAY, and just south of KRDU and KRWI. The convective threat will begin to dwindle after 01Z Monday. Overnight into early Monday morning expect VFR conditions though pockets of MVFR fog may be present where the heavier downpours occur this afternoon/evening. A greater threat for scattered convection appears likely Monday into Monday night as an upper disturbance dives sewd across our region during prime heating. This system has the potential to trigger scattered strong-severe storms with wind gusts 40-55kts possible along with some hail. This convective threat appears greatest in the 20Z Monday-04Z Tuesday time frame, with scattered, weaker convection possible late Monday night into Tuesday morning, especially in vicinity of KFAY. Convection should be less numerous from mid week and beyond as an area of high pressure strengthens just north of our region. The presence of this system should inhibit afternoon convective development, especially across the northern counties, with isolated- scattered convection possible late in the day-early evening across the far south-southeast. Otherwise VFR parameters anticipated for much of the remainder of the week. && .RAH WATCHES/WARNINGS/ADVISORIES... None. && SYNOPSIS...Badgett/mlm NEAR TERM...WSS SHORT TERM...WSS LONG TERM...KC AVIATION...WSS
Hazardous weather outlook, Jun 24, 5:15 AM EDT, 11 hours 10 minutes before
Hazardous Weather Outlook National Weather Service Raleigh NC 515 AM EDT Sun Jun 24 2018 NCZ042-077-078-085-086-088-089-250915- Johnston-Harnett-Wayne-Scotland-Hoke-Cumberland-Sampson- 515 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Afternoon temperatures in the mid to upper 90s will combine with high humidity levels to produce heat index values between 100 and 103 degrees this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe storms are possible Monday afternoon and evening as a series of upper disturbances track along a stalled frontal boundary in place across southern NC. Damaging wind gusts and hail will be possible with the strongest storms. An isolated tornado will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ021>025-038>041-073>076-083-084-250915- Forsyth-Guilford-Alamance-Orange-Durham-Davidson-Randolph-Chatham- Wake-Stanly-Montgomery-Moore-Lee-Anson-Richmond- 515 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Strong to severe storms are possible Monday afternoon and evening as a series of upper disturbances track along a stalled frontal boundary in place across southern NC. Damaging wind gusts and hail will be possible with the strongest storms. An isolated tornado will also be possible. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ007>011-026>028-043-250915- Person-Granville-Vance-Warren-Halifax-Franklin-Nash-Edgecombe-Wilson- 515 AM EDT Sun Jun 24 2018 This Hazardous Weather Outlook is for central North Carolina. .DAY ONE...Today and Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Jun 24, 3:10 PM EDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
310 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0210 PM TSTM WND DMG 1 NNW BENSON 35.40N 78.56W
06/24/2018 JOHNSTON NC 911 CALL CENTER
TREE DOWN ON MODULE UNIT AT BENSON
ELEMENTARY SCHOOL.
&&
JFDSpecial weather statement, Jun 24, 3:14 PM EDT, 1 hour 11 minutes before
Special Weather Statement
National Weather Service Raleigh NC
314 PM EDT SUN JUN 24 2018
NCZ083-084-242015-
Richmond NC-Anson NC-
314 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ANSON AND
SOUTHEASTERN RICHMOND COUNTIES UNTIL 415 PM EDT...
At 313 PM EDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Wadesboro, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Rockingham, Hamlet, Dobbins Heights, Morven, McFarlan, Diggs and East
Rockingham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.
&&
LAT...LON 3481 8006 3496 8003 3492 7957 3491 7956
3485 7963 3484 7962 3482 7962 3482 7965
3481 7968 3480 7969
TIME...MOT...LOC 1913Z 281DEG 15KT 3486 7996
77Special weather statement, Jun 24, 3:16 PM EDT, 1 hour 9 minutes before
Special Weather Statement
National Weather Service Raleigh NC
316 PM EDT SUN JUN 24 2018
NCZ077-088-242015-
Harnett NC-Cumberland NC-
316 PM EDT SUN JUN 24 2018
...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN HARNETT AND NORTHERN
CUMBERLAND COUNTIES UNTIL 415 PM EDT...
At 315 PM EDT, Doppler radar was tracking a strong thunderstorm near
Pope AFB, or near Fort Bragg, moving east at 20 mph.
Wind gusts up to 50 mph will be possible with this storm.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with this storm.
Locations impacted include...
Fayetteville, Fort Bragg, Dunn, Godwin, Pope AFB, Spring Lake,
Eastover, Wade, Falcon and Linden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with this storm. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.
&&
LAT...LON 3513 7911 3531 7908 3530 7857 3529 7858
3527 7858 3525 7862 3523 7862 3521 7863
3520 7863 3520 7864 3517 7863 3517 7864
3514 7864 3512 7865 3512 7864 3509 7867
3505 7866
TIME...MOT...LOC 1915Z 276DEG 18KT 3522 7901
77Special weather statement, Jun 24, 3:42 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Raleigh NC
342 PM EDT SUN JUN 24 2018
NCZ042-077-088-089-242045-
Johnston NC-Sampson NC-Harnett NC-Cumberland NC-
342 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN SAMPSON...
EASTERN HARNETT...NORTH CENTRAL CUMBERLAND AND SOUTHERN JOHNSTON
COUNTIES UNTIL 445 PM EDT...
At 342 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from near Lillington to 13 miles
southwest of Angier. Movement was east at 25 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Lillington, Dunn, Angier, Benson, Godwin, Erwin, Coats, Four Oaks,
Newton Grove and Falcon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
Cloud to ground lightning is occurring with these storms. Lightning
can strike 10 miles away from a thunderstorm. Seek a safe shelter
inside a building or vehicle.
&&
LAT...LON 3532 7900 3553 7880 3542 7815 3540 7815
3534 7819 3534 7822 3533 7822 3532 7824
3532 7827 3531 7829 3528 7830 3524 7826
3508 7837
TIME...MOT...LOC 1942Z 292DEG 23KT 3546 7879 3536 7888
77Local storm report, Jun 24, 4:00 PM EDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE RALEIGH NC
400 PM EDT SUN JUN 24 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0344 PM TSTM WND DMG 1 NNE LINDEN 35.27N 78.74W
06/24/2018 HARNETT NC 911 CALL CENTER
TREE DOWN ON NC 217 AND HORSESHOE BEND RD.
&&
JFDSpecial weather statement, Jun 24, 4:05 PM EDT, 20 minutes before
Special Weather Statement
National Weather Service Raleigh NC
405 PM EDT SUN JUN 24 2018
NCZ085-242045-
Scotland NC-
405 PM EDT SUN JUN 24 2018
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SCOTLAND COUNTY UNTIL
445 PM EDT...
At 405 PM EDT, Doppler radar was tracking a line of strong
thunderstorms along a line extending from 9 miles east of Hamlet to 6
miles west of Laurinburg to 6 miles northeast of Chavistown. Movement
was southeast at 20 mph.
Wind gusts up to 50 mph will be possible with these storms.
Heavy rain and minor flooding and deadly cloud to ground lightning
will also be possible with these storms.
Locations impacted include...
Laurinburg, Maxton, Gibson, East Laurinburg and Laurel Hill.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Seek shelter in a nearby building or vehicle. Wind gusts as high as
50 mph are capable of knocking down small or weakened trees and
blowing around trash cans, potted plants, lawn furniture and other
light outdoor objects.
&&
LAT...LON 3480 7967 3482 7964 3482 7962 3485 7962
3491 7956 3494 7958 3486 7934 3482 7936
3477 7933 3463 7946
TIME...MOT...LOC 2005Z 294DEG 17KT 3485 7956 3479 7958 3476 7968
77The office that day
Everything else NWS Raleigh, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 24, 2:12 PM EDT | Special Weather Statement | RAH | Johnston | 63 min |
| Jun 24, 2:47 PM EDT | Severe Thunderstorm Warning | RAH | Johnston, Sampson, Wayne | 43 min |
| Jun 24, 2:56 PM EDT | Severe Thunderstorm Warning | RAH | Sampson, Wayne | 49 min |
| Jun 24, 3:14 PM EDT | Special Weather Statement | RAH | Richmond | 61 min |
| Jun 24, 3:16 PM EDT | Special Weather Statement | RAH | Cumberland | 59 min |
| Jun 24, 3:42 PM EDT | Special Weather Statement | RAH | Harnett | 63 min |
| Jun 24, 3:43 PM EDT | Severe Thunderstorm Warning | RAH | Harnett | 47 min |
| Jun 24, 3:49 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Johnston, Sampson, Wayne | 41 min |
| Jun 24, 4:05 PM EDT | Special Weather Statement | RAH | Scotland | 40 min |
| Jun 24, 4:21 PM EDT | Severe Thunderstorm Warning | RAH | Scotland | 24 min |
| Jun 24, 4:38 PM EDT | Special Weather Statement | RAH | Cumberland | 37 min |
| Jun 24, 4:46 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 44 min |
| Jun 24, 5:27 PM EDT | Severe Thunderstorm Warning | RAH | Cumberland, Sampson | 63 min |
| Jun 24, 6:02 PM EDT | Special Weather Statement | RAH | Bladen | 43 min |
| Jun 24, 6:32 PM EDT | Special Weather Statement | RAH | Sampson | 58 min |
| Jun 24, 7:02 PM EDT | Special Weather Statement | RAH | Durham | 43 min |
| Jun 24, 7:23 PM EDT | Special Weather Statement | RAH | Alamance, Orange | 52 min |
| Jun 24, 7:29 PM EDT | Special Weather Statement | RAH | Hoke | 61 min |
| Jun 24, 7:30 PM EDT | Special Weather Statement | RAH | Montgomery | 60 min |
| Jun 24, 7:48 PM EDT | Severe Thunderstorm Warning | RAH | Durham, Orange | 42 min |
Nearby
Severe Thunderstorm Warnings in North Carolina, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.